MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50200
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 20mm watchman flx closure device was successfully implanted on (b)(6) 2023.The patient was discharged.Roughly 3 years post implant on (b)(6) 2026, during an electrophysiology procedure, it was noted on transesophageal echocardiography (tee) that the patient had a 6mm leak around the closure device.The patient has not experienced any adverse events related to this leak and was on plavix and aspirin.The leak was noted in the 135-180-degree range on tee.Lower angles look well opposed.There were no patient complications.No further information was provided at the time of this report.
 
Event or Problem Description
It was reported that a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 20mm watchman flx closure device was successfully implanted on (b)(6) 2023.The patient was discharged.Roughly 3 years post implant on (b)(6) 2026, during an electrophysiology procedure, it was noted on transesophageal echocardiography (tee) that the patient had a 6mm leak around the closure device.The patient has not experienced any adverse events related to this leak and was on plavix and aspirin.The leak was noted in the 135-180-degree range on tee.Lower angles look well opposed.There were no patient complications.No further information was provided at the time of this report.It was further reported that the patient has a variety of other medical concerns, vascular is the main one known of with an abdominal aortic aneurysm (aaa) repair a few years back.The patient will remain on anticoagulation medication.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.H6: impact code added.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Media review: the provided medical media was captured during a follow up appointment and does not require further review by the bsc medical safety team.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50200, batch # 0031400498.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include implant did not seal (medication required).Risk review: a risk review was completed and confirmed that the event of implant did not seal was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24115732
Report Number2124215-2026-03514
Device Sequence Number5941611
Product Code NGV
UDI-Device Identifier08714729860488
UDI-Public(01)08714729860488(17)260410(10)31400498
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberM635WU50200
Device Catalogue NumberM635WU50200
Device Lot Number0031400498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/20/2026
03/23/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/21/2026
03/24/2026
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient RaceWhite